MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Model Number 314.132
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of consignments sets on (b)(6) 2019, the tip of a hexagonal screwdriver with t-handle was swirled, the threads on the tip of a threaded holding sleeve for polyaxial screws were damaged, and a socket wrench would not hold or self retain the nut and the nut falls out.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) 3.0mm hexagonal screwdriver with t-handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part# 314.132, lot# l572429, manufacturing site: hägendorf, release to warehouse date: 26.Oct.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: it was reported that during a routine inspection of consignments sets on september 23, 2019, the tip of a hexagonal screwdriver with t-handle was swirled, the threads on the tip of a threaded holding sleeve for polyaxial screws were damaged, and a socket wrench would not hold or self retain the nut and the nut falls out.There was no patient involvement.This complaint involves three (3) devices.Flow: damage visual inspection: it was noticed that the distal tip of the device was found to be bent/twisted and edges were found to be rounded.Hence, the reported condition is confirmed.Dhr review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the exact cause of the reported condition is unknown, but, it is likely that the device was subjected to excessive forces during the 2+ year life of the device.After a visual inspection it is determined that the device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9182895
Report Number2939274-2019-61477
Device Sequence Number11436200
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.132
Device Catalogue Number314.132
Device Lot NumberL572429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1